Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 376, NWS Memphis, TN

August 31, 2012Crittenden County, Lee County, St. Francis County, Arkansas; Shelby County, Tennessee; DeSoto County, Tunica County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Aug 31, 2012, 8:47 PM CDT for Crittenden County, Lee County, St. Francis County, Arkansas; Shelby County, Tennessee; DeSoto County, Tunica County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2012, 8:47 PM CDT (01:47 UTC)
Expired
Aug 31, 2012, 9:30 PM CDT
In force
43 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, Lee County, AR, St. Francis County, AR, DeSoto County, MS, Tunica County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 56 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 1.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 968 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
968 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WUUS54 KMEG 010147
SVRMEG
ARC035-077-123-MSC033-143-TNC157-010230-
/O.NEW.KMEG.SV.W.0376.120901T0147Z-120901T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
847 PM CDT FRI AUG 31 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EXTREME NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  WESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 930 PM CDT

* AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  HUGHES TO 6 MILES NORTHWEST OF ROBINSONVILLE TO 15 MILES SOUTH OF
  ROBINSONVILLE...OR ALONG A LINE EXTENDING FROM HUGHES TO 7 MILES
  SOUTHEAST OF HUGHES TO 12 MILES EAST OF ST FRANCIS NATIONAL PARK...
  AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUGHES...
  MARION...WEST MEMPHIS...HERNANDO...HORN LAKE...SOUTHAVEN...MIDTOWN
  MEMPHIS AND T O FULLER STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CORONEE
  LAKE...HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...ROBCO LAKE AND
  WAPANOCCA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3535 9016 3509 8987 3487 8992 3475 9013
      3476 9016 3472 9020 3473 9021 3470 9023
      3465 9033 3504 9055
TIME...MOT...LOC 0147Z 241DEG 36KT 3502 9046 3488 9038
          3461 9038

$$
1 follow-up statement
317 
WWUS54 KMEG 010229
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
929 PM CDT FRI AUG 31 2012

ARC035-077-123-MSC033-143-TNC157-010239-
/O.EXP.KMEG.SV.W.0376.000000T0000Z-120901T0230Z/
CRITTENDEN AR-LEE AR-ST. FRANCIS AR-TUNICA MS-DESOTO MS-SHELBY TN-
929 PM CDT FRI AUG 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHELBY...WESTERN
DESOTO...NORTHEASTERN TUNICA...EASTERN ST. FRANCIS...EXTREME
NORTHEASTERN LEE AND SOUTHERN CRITTENDEN COUNTIES WILL EXPIRE AT 930
PM CDT...

AT 929 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3535 9016 3509 8987 3487 8992 3475 9013
      3476 9016 3472 9020 3473 9021 3470 9023
      3465 9033 3504 9055
TIME...MOT...LOC 0229Z 241DEG 36KT 3522 9001 3508 8993
          3481 8993

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 6:46 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 31, 6:46 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT FRI AUG 31 2012

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 353 PM CDT FRI AUG 31 2012/

DISCUSSION...20Z SURFACE ANALYSIS PLACES THE REMNANTS OF TROPICAL
DEPRESSION ISAAC ACROSS SOUTHWEST MISSOURI WITH SHOWER AND
THUNDERSTORM ACTIVITY CONFINED PREDOMINANTLY TO THE MISSISSIPPI
RIVER DELTA AND NORTHEAST MISSISSIPPI. TEMPERATURES AS OF 3 PM CDT
RANGE FROM THE 80S ACROSS EASTERN ARKANSAS WHERE CLOUD COVER HAS
PERSISTED THROUGHOUT THE DAY AND UPPER 80S TO LOWER 80S ACROSS THE
REMAINDER OF THE MID SOUTH WHERE CLOUD COVER HAS MIXED OUT TODAY.
WIND ADVISORY CONCERNS ALONG WITH THE POTENTIAL FOR STRONG TO
PERHAPS SEVERE THUNDERSTORMS INTO THIS EVENING ARE THE MAIN
CONCERNS IN THIS AFTERNOON/S FORECAST ISSUANCE.

SHORT TERM...(TONIGHT THROUGH MONDAY)...THE REMNANTS OF TROPICAL
DEPRESSION ISAAC ACROSS SOUTHWEST MISSOURI ALONG WITH DAYTIME
INSTABILITY PRODUCED BY SOME SUNSHINE TODAY HAVE PRODUCED
FAVORABLE CONDITIONS FOR MINI-SUPERCELL TYPE STORMS TO DEVELOP
MAINLY ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL. MODERATELY
STEEP LOW LEVEL LAPSE RATES AROUND 6.5 C/KM...0-1 STORM RELATIVE
HELICITY VALUES BETWEEN 200-250 M2/S2...SURFACE BASED CAPE VALUES
BETWEEN 500-1000 J/KG...SUPPORT THE CONTINUED DEVELOPMENT OF LOW
TOPPED MINI-SUPERCELLULAR TYPE STORMS CAPABLE OF PRODUCING BRIEF
SHORT-LIVED TORNADOES. THINK THIS THREAT WILL BEGIN TO DIMINISH
AFTER SUNSET AS THE BEST SHEAR LIFTS NORTH OF THE MID SOUTH.

LATEST WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILERS INDICATE
925 MB WINDS BETWEEN 25-35 KTS ACROSS THE MISSISSIPPI RIVER DELTA.
THUS...DECIDED TO EXTEND THE CURRENT WIND ADVISORY UNTIL 6 PM THIS
EVENING.

SHORT TERM MODELS INDICATE THE REMNANTS OF ISAAC WILL CONTINUE TO
MOVE EAST ACROSS CENTRAL MISSOURI ALONG THE I-70 CORRIDOR THROUGH
SUNDAY AND INTO THE OHIO VALLEY BY MONDAY. THIS WILL RESULT IN THE
CONTINUED POTENTIAL FOR SHOWERS AND THUNDERSTORMS EACH
DAY...ESPECIALLY DURING THE DAY WITH MAXIMUM HEATING AND
INSTABILITY. A FEW STRONG THUNDERSTORMS WILL REMAIN POSSIBLE
DURING THIS PERIOD WITH GUSTY WINDS POSSIBLE.

LONG TERM...(TUESDAY THROUGH FRIDAY)...12Z LONG TERM MODELS
INDICATE A COLD FRONT WILL MOVE THROUGH THE MID SOUTH NEXT
WEDNESDAY NIGHT AND THURSDAY AS AN UPPER LEVEL TROUGH MOVES INTO
THE EASTERN UNITED STATES. THUS...KEPT SLIGHT CHANCE/POPS IN THE
FORECAST UNTIL THE FRONT PASSES THROUGH. HIGH PRESSURE WILL RETURN
FOR THE REMAINDER OF THE LONG TERM FORECAST.

CJC

&&

.AVIATION...
00Z TAFS

PRIMARY FORECAST CONCERN IS CONVECTIVE LINE LIFTING NORTHEAST
THROUGH EASTERN AR. THIS LINE REPRESENTS THE FIRST REAL CHANCE OF
TS AT MEM FOR THE DAY. THIS LINE IS RATHER STRONGLY FORCED... BUT
WILL BE ENCOUNTERING A GRADUALLY STABILIZING LOWER ATMOSPHERE BY THE
TIME IT APPROACHES THE MS RIVER. HRRR MODEL SHOWS THIS LINE WEAKENING
OVER TIME AND HAVE PLACED A PREDOMINATE SHRA WITH VCTS IN FOR MEM.
TIME OF ARRIVAL TOOL PLACES THIS LINE NEAR MEM AT 0215Z.

OTHER THAN A MVFR VSBY IN CONVECTIVE SHOWERS...VFR SHOULD PREVAIL
THROUGH THE EVENING. NAM LOW LEVEL MOISTURE PROGS SUGGEST A SLIGHT
CHANCE OF MVFR CIGS TOWARD SUNRISE...WITH BETTER CHANCES FOR MVFR
CIGS AT TUP.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  89  75  92 /  40  50  30  30
MKL  73  88  74  89 /  40  50  40  50
JBR  74  88  73  91 /  60  50  50  40
TUP  73  90  74  91 /  30  40  30  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 31, 6:18 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CDT FRI AUG 31 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
618 PM CDT FRI AUG 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY ALONG AND
WEST OF A LINE FROM TIPTONVILLE TENNESSEE TO CLARKSDALE MISSISSIPPI
INCLUDING MEMPHIS THROUGH THIS EVENING. THE MAIN SEVERE WEATHER
THREAT WILL BE A POTENTIAL FOR A FEW SHORT LIVED TORNADOES
ASSOCIATED WITH THE REMNANTS OF ISAAC.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SATURDAY
AFTERNOON AND SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

SWC

In the hours before

Special weather statement, Aug 31, 7:01 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
701 PM CDT FRI AUG 31 2012

ARZ035-048-049-010045-
CROSS AR-LEE AR-ST. FRANCIS AR-
701 PM CDT FRI AUG 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CDT FOR...

  SOUTH CENTRAL CROSS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES SOUTHWEST OF GARRET GROVE AT 701 PM CDT...MOVING NORTHEAST AT
45 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN CROSS...LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS
NEAR FORREST CITY...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3499 9116 3501 9114 3501 9106 3510 9105
      3528 9088 3502 9051 3471 9105 3473 9106
      3474 9111 3486 9111 3487 9112 3490 9113
      3491 9116
TIME...MOT...LOC 0001Z 228DEG 39KT 3480 9111
Special weather statement, Aug 31, 7:39 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
739 PM CDT FRI AUG 31 2012

ARZ048-049-058-010115-
LEE AR-PHILLIPS AR-ST. FRANCIS AR-
739 PM CDT FRI AUG 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  WESTERN LEE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  CENTRAL ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 14 MILES SOUTH OF GARRET GROVE TO 11 MILES SOUTHWEST OF
WATKINS CORNER AT 739 PM CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN LEE...PHILLIPS AND ST. FRANCIS COUNTIES...INCLUDING
LOCATIONS NEAR FORREST CITY...MADISON...MARIANNA AND MARVELL...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3509 9072 3463 9062 3437 9100 3446 9101
      3448 9106 3473 9106 3473 9110 3474 9111
      3479 9111
TIME...MOT...LOC 0039Z 227DEG 41KT 3464 9111 3441 9107

RRH
Special weather statement, Aug 31, 7:42 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
742 PM CDT FRI AUG 31 2012

ARZ027-035-036-048-049-010115-
CRITTENDEN AR-CROSS AR-LEE AR-POINSETT AR-ST. FRANCIS AR-
742 PM CDT FRI AUG 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL LEE COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM COLT TO 7 MILES SOUTH OF FORREST CITY AT 742 PM CDT...
MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CRITTENDEN...CROSS...LEE...POINSETT AND ST. FRANCIS
COUNTIES...INCLUDING LOCATIONS NEAR EARLE...FORREST CITY...MADISON...
PARKIN...VILLAGE CREEK STATE PARK AND WYNNE...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3558 9048 3517 9033 3484 9073 3522 9088
TIME...MOT...LOC 0042Z 222DEG 35KT 3517 9079 3493 9072

RRH
Special weather statement, Aug 31, 8:13 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT FRI AUG 31 2012

ARZ027-035-036-048-010200-
CRITTENDEN AR-CROSS AR-POINSETT AR-ST. FRANCIS AR-
813 PM CDT FRI AUG 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...

  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 50 MPH WAS LOCATED
FROM PARKIN TO 13 MILES WEST OF SIMSBORO AT 813 PM CDT...MOVING
NORTHEAST AT 35 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CRITTENDEN...CROSS...POINSETT AND ST. FRANCIS COUNTIES...
INCLUDING LOCATIONS NEAR EARLE...PARKIN AND TYRONZA...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
WAPANOCCA LAKE.

&&

LAT...LON 3536 9062 3553 9030 3551 9028 3544 9028
      3543 9023 3530 9016 3527 9017 3501 9033
      3495 9057 3512 9049
TIME...MOT...LOC 0113Z 233DEG 31KT 3531 9051 3511 9046
          3498 9056
Special weather statement, Aug 31, 8:14 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CDT FRI AUG 31 2012

ARZ036-048-049-058-MSZ007-010-010200-
CRITTENDEN AR-LEE AR-PHILLIPS AR-ST. FRANCIS AR-TUNICA MS-COAHOMA MS-
814 PM CDT FRI AUG 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN LEE COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 55 MPH WAS LOCATED
FROM 5 MILES NORTHWEST OF MARIANNA TO 10 MILES SOUTHWEST OF WEST
HELENA AT 814 PM CDT...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN COAHOMA...CRITTENDEN...LEE...PHILLIPS...ST. FRANCIS AND
TUNICA COUNTIES...INCLUDING LOCATIONS NEAR HELENA...HUGHES...
MARIANNA...ST FRANCIS NATIONAL PARK AND WEST HELENA...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
HORSESHOE LAKE AND MIDWAY LAKE.

&&

LAT...LON 3459 9085 3484 9085 3500 9036 3480 9028
      3449 9037 3431 9088
TIME...MOT...LOC 0114Z 241DEG 34KT 3482 9083 3467 9070
          3445 9075
Special weather statement, Aug 31, 8:37 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
837 PM CDT FRI AUG 31 2012

ARZ027-028-036-TNZ048-049-088-010215-
CRITTENDEN AR-MISSISSIPPI AR-POINSETT AR-SHELBY TN-LAUDERDALE TN-
TIPTON TN-
837 PM CDT FRI AUG 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS 40 TO 50 MPH WAS
LOCATED FROM 4 MILES NORTHWEST OF GILMORE TO 4 MILES SOUTHEAST OF
CRAWFORDSVILLE AT 837 PM CDT...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CRITTENDEN...LAUDERDALE...MISSISSIPPI...POINSETT...SHELBY
AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR KEISER...MARION...
MARKED TREE...MEEMAN SHELBY FOREST STATE PARK...MILLINGTON...
OSCEOLA...TYRONZA AND WILSON...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...
CORONEE LAKE...THE CHUTE AND WAPANOCCA LAKE.

&&

LAT...LON 3584 9003 3553 8982 3533 8982 3505 9040
      3525 9038 3548 9049
TIME...MOT...LOC 0137Z 236DEG 33KT 3546 9030 3532 9022
          3520 9026

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:01 PM CDTSpecial Weather StatementMEGSt. Francis44 min
Aug 31, 7:39 PM CDTSpecial Weather StatementMEGLee, St. Francis36 min
Aug 31, 7:42 PM CDTSpecial Weather StatementMEGCross, St. Francis33 min
Aug 31, 8:13 PM CDTSpecial Weather StatementMEGCrittenden47 min
Aug 31, 8:14 PM CDTSpecial Weather StatementMEGLee, Phillips46 min
Aug 31, 8:28 PM CDTSevere Thunderstorm WarningMEGCrittenden, Lee, Phillips, St. Francis47 min
Aug 31, 8:37 PM CDTSpecial Weather StatementMEGCrittenden, Mississippi38 min
Aug 31, 9:03 PM CDTSpecial Weather StatementMEGMississippi42 min
Sep 1, 7:22 AM CDTSpecial Weather StatementMEGCross, Poinsett38 min
Sep 1, 4:19 PM CDTTornado WarningMEGClay26 min
Sep 1, 4:41 PM CDTTornado WarningMEGClay, Greene, Randolph34 min
Sep 1, 4:47 PM CDTTornado WarningMEGClay28 min
Sep 1, 4:55 PM CDTTornado WarningMEGCraighead, Greene35 min
Sep 1, 5:06 PM CDTSevere Thunderstorm WarningMEGCross, Poinsett54 min
Sep 1, 5:15 PM CDTTornado WarningMEGClay, Greene25 min
Sep 1, 5:20 PM CDTSpecial Weather StatementMEGCross40 min
Sep 1, 5:25 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett50 min
Sep 1, 5:48 PM CDTSpecial Weather StatementMEGSt. Francis27 min
Sep 1, 5:50 PM CDTSevere Thunderstorm WarningMEGCross, St. Francis40 min
Sep 1, 5:57 PM CDTTornado WarningMEGGreene48 min
Sep 1, 6:00 PM CDTSpecial Weather StatementMEGPoinsett30 min
Sep 1, 6:11 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett49 min
Sep 1, 6:28 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, St. Francis47 min
Sep 1, 6:35 PM CDTSevere Thunderstorm WarningMEGSt. Francis25 min
Sep 1, 6:46 PM CDTSevere Thunderstorm WarningMEGMississippi44 min
Sep 1, 6:59 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, St. Francis46 min
Aug 31, 9:23 PM CDTSpecial Weather StatementMEGShelby22 min
Sep 1, 6:44 PM CDTTornado WarningMEGDyer, Lake, Obion46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.